Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2006, 2:19 PM CDT for Bay County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2006, 2:19 PM CDT (19:19 UTC)
- Expired
- Jun 24, 2006, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 39 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 241919 SVRTAE FLC005-242000- /O.NEW.KTAE.SV.W.0201.060624T1919Z-060624T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 219 PM CDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA * UNTIL 300 PM CDT * AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VICKSBURG...OR ABOUT 8 MILES NORTH OF LYNN HAVEN...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCALLASTER LANDING BY 240 PM CDT... MASHBURN...ECONFINA AND 7 MILES NORTH OF BAYOU GEORGE BY 245 PM CDT... BENNETT BY 250 PM CDT... YOUNGSTOWN...NIXON...CAIRO AND COUCH BY 300 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3038 8573 3027 8571 3023 8545 3043 8544 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:40 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 24, 1:40 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EDT SAT JUN 24 2006 .SYNOPSIS...CU FIELD FORMING THIS AFTERNOON...A BIT DELAYED OVER FRIDAY DUE TO E-NE FLOW. ISOLATED CONVECTION HAS ALSO FIRED ALONG THE SEA BREEZE FRONTS IN THE FL EASTERN PANHANDLE. TEMPS WARMING TO EXPECTED LOWER TO MID 90S ACROSS AREA. WITH PRECIP WATER VALUES ONLY AROUND 1.5 INCHES...LI OF -4...CAPE 2000 J/KG...ONLY EXPECTING ISOLATED CONVECTION IN THE LATE AFTERNOON TO EVENING...& MAINLY EASTERN FL PANHANDLE. SEA BREEZE WILL BE HELD ALONG THE COAST DUE TO THE E-NE FLOW...& WITH MINIMAL OUTFLOW BOUNDARIES & COLLISIONS EXPECTED... COVERAGE SHOULD BE LIMITED. WILL HAVE TO MONITOR LATE DAY EAST COAST SEA BREEZE TO SEE IF IT WILL MAKE IT FAR ENOUGH WEST TO INTERACT WITH ANY CB FORMATION OVER FL BIG BEND OR SW GA. 20-30% POP EXPECTED IN EVENING PERIOD. WEAKENING BOUNDARY OVER NORTHERN AL TO THE TN VALLEY APPEARS TO BE STALLING AS STEERING FLOW HAS BECOME ZONAL & MAY NOT MAKE MUCH MORE PROGRESS SE...SO ITS INFLUENCE OVER CWA WILL BE MINIMAL. THE WAVE TO THE EAST OF FL REMAINS QUITE UNORGANIZED AT THIS TIME...& HAS APPEARANCES IT MAY STAY THAT WAY. IT WILL DRIFT WEST & INCREASE CLOUDS...CHANCES OF RAIN...& LOWER TEMPS FOR SUNDAY & MONDAY. && .SHORT TERM...(TODAY THROUGH TUESDAY). GFS APPEARS THE MODEL OF CHOICE FOR THE WAVE MOVING WEST & REACHING CENTRAL FL ON SUNDAY. NAM MUCH TOO STRONG. LOW DOES WIND AROUND THEN THE CENTER RELOCATES OVER SW GA ON SUNDAY...SO EVENING THE GFS IS UNCERTAIN WHAT IT WANTS TO DO. WE DO KNOW CLOUDS...THE CHANCE OF RAIN...& LOWER TEMPS WILL BE THE FORECAST SUNDAY & MONDAY...ITS JUST FINE-TUNING THE NUMBERS. THE LOW SHOULD BE PICKED UP BY THE UPPER TROUGH AS IT DEEPENS A BIT INTO MONDAY...& LIFTS THE LOW TO THE NE. THEN THE STALLED FRONT OVER THE TN VALLEY GETS SOME PUSH SE INTO TUESDAY & SAGS A BIT FARTHER SE TO NEAR THE CWA. THIS WILL KEEP CLOUDS & POP UP...AS WELL AS LOWER TEMPS. NORMAL SEA BREEZE CONDITIONS WILL BE DISTURBED WITH THE PRESENCE OF THE LOW & THE WEAK FRONT...BUT ANY AREAS WITH CLOUD FREE LATE MORNING TO AFTERNOON PERIODS WILL SEE ENOUGH TEMP DIFFERENT TO SEE A SEA BREEZE ALONG THE COAST. && .LONG TERM...(WEDNESDAY THROUGH FRIDAY). GFS HAS THE BOUNDARY SAGGING INTO THE CWA TUESDAY TO WEDNESDAY...& EVEN REACHING THE COASTAL WATERS...AS THE UPPER TROUGH PIVOTS MORE EAST WITH THE UPPER LOW OVER THE GREAT LAKES. THIS IS A BIT UNLIKELY GIVEN LATE JUNE...SO WILL HEDGE FOR BOUNDARY TO STALL OVER SE AL TO SW GA. THEN GENERALLY A LONG WAVE TROUGH SETS UP OVER THE EASTERN HALF OF THE U.S...KEEPING AN UNSETTLED PATTERN OVER THE SE U.S. THROUGH MUCH OF THE WEEK. TEMPS & POPS TO BE AROUND CLIMATE. && .MARINE...WINDS & SEAS EXPECTED TO REMAIN LOW...BUT COULD INCREASE TO POSSIBLE SCEC IF THE LOW DEEPENS AT ALL OVER THE FL PENINSULA OR EVEN DRIFTS MORE WEST. WILL KEEP OVERALL WINDS 5-15 KNOTS...SEAS 1-3 FEET UNTIL BETTER FEEL ON SYSTEM. WEAKER SEA BREEZE POSSIBLE DUE TO CLOUDS & POP EXPECTED. && .AVIATION....EXPECT VFR CONDITIONS TO PREVAIL. SCT CU ACROSS THE AREA ASSOCIATED WITH THE STRONG AFTERNOON SURFACE HEATING WILL GRADUALLY DISSIPATE AFTER SUNSET. WDLY SCT CONVECTION WILL CONTINUE TO DEVELOP...ENHANCED BY THE SEABREEZE WHICH WILL PUSH ONLY SLOWLY INLAND FOR THE REMAINDER OF THE AFTERNOON...AND BE CONCENTRATED MAINLY WEST OF THE APALACHICOLA RIVER. ISOLATED TSTMS WILL ALSO SPREAD WESTWARD INTO MAINLY SOUTHEAST PORTIONS OF THE FLORIDA BIG BEND LATE THIS AFTERNOON ASSOCIATED WITH THE EAST COAST SEABREEZE. SOME ADDITIONAL TSTM ACTIVITY COULD CONTINUE OVER PORTIONS OF SE ALABAMA AND THE EASTERN FLORIDA PANHANDLE INTO THE EARLY NIGHTTIME HOURS AS INDICATED IN THE DHN TAF. FOG POTENTIAL WILL BE GREATEST WHERE SIGNIFICANT RAINFALL OCCURS...AND SHOULD REMAIN IN THE MARGINAL CATEGORY OF 3-5SM AT MAINLY VCNTY OF DHN...TLH AND VLD. SHOWER AND TSTM ACTIVITY WILL INCREASE ACROSS THE AREA TOWARD THE END OF THE CURRENT FCST PERIOD...AS REFLECTED IN THE TAFS FOR ALL LOCATIONS. && .FIRE WEATHER...RH VALUES REMAIN WELL ABOVE CRITICAL THRESHOLDS THIS WEEKEND & INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 93 72 88 / 30 50 50 60 PANAMA CITY 77 91 75 87 / 40 50 50 60 DOTHAN 73 91 72 87 / 40 60 50 60 ALBANY 73 91 73 88 / 20 50 50 60 VALDOSTA 71 91 71 88 / 20 60 50 60 CROSS CITY 70 90 72 88 / 30 60 50 60 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...DUVAL PUBLIC/MARINE...MCT
Hazardous weather outlook, Jun 24, 4:36 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 536 AM EDT SAT JUN 24 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-250945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 436 AM CDT SAT JUN 24 2006 /536 AM EDT SAT JUN 24 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INTO THE NIGHTTIME HOURS...MAINLY WEST OF THE APALACHICOLA RIVER. AS IN PREVIOUS DAYS...SEVERAL STORMS HAVE THE POTENTIAL TO BE STRONG TO POSSIBLY SEVERE GENERATING LARGE HAIL AND/OR DAMAGING WINDS. WITH VERY LIGHT STEERING WINDS...THESE STORMS WILL MOVE VERY SLOWLY SO FLOODING IS ALSO POSSIBLE. IT WILL BE HOT AGAIN THIS AFTERNOON WITH TEMPERATURES IN THE MID 90S OVER MOST INLAND AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...THE FORECAST IS DEPENDENT ON THE FUTURE TRACK AND STRENGTH OF A LOW PRESSURE CENTER IN THE WESTERN ATLANTIC SLATED TO MOVE TO SOUTHERN FLORIDA LATER TODAY BEFORE MOVING NORTHWARD ON SUNDAY AND MONDAY. THIS COULD PRODUCE SEVERAL DAYS OF LOCALLY HEAVY RAINFALL...ESPECIALLY EAST OF THE APALACHICOLA RIVER. A QUASI-STATIONARY COLD FRONT LOCATED ACROSS CENTRAL ALABAMA AND GEORGIA WILL ALSO SERVE TO FOCUS RAIN ACROSS THE WESTERN HALF OF THE FORECAST AREA. AS THE LOW PULLS AWAY AND THE FRONT WASHES OUT BEGINNING ON WEDNESDAY...THE LOCAL AREA WILL SEE A RETURN TO NORMAL SUMMER CONDITIONS OF SCATTERED SHOWERS AND THUNDERSTORMS INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS MORNING INTO AFTERNOON BUT MAY BE NECESSARY LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:12 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.